ABOUT JOURNAL


 International Journal of Medical Reviews and Case Reports

International Journal of Medical Reviews and Case Reports
ISSN (online) : 2534-9821
ISSUES : 4/year
PUBLISHER : Bulgarian Association of Young Surgeons

ARTICLE TOOLS


Review Article Open Access


META ANALYSIS OF ANTIEPILEPTIC DRUGS INDUCED CHOREOATHETOSIS IN PAEDIATRIC PATIENTS

Sriram Shanmugam, Lidhu Daniel, Jaleel Ahamed.

Abstract
ABSTRACT
BACKGROUND
The safety profile of anti-epileptic drugs (AEDs) is an important consideration for the regulatory bodies, owners and prescribing clinicians. Meta-analysis has increasingly been used to identify adverse effects of drugs. Efficacy studies are often too small to reliably assess risks that become important when a medication is in widespread use, so meta-analysis, which is a statistically efficient way to pool evidence from similar studies, seems like a natural approach. The safety profile of drugs is an important consideration and it affects clinicians’ decisions to prescribe specific AED(s), as serious adverse effects can lead to chronic complications or even death. Less serious, but nonetheless important, adverse effects can significantly impact quality of life, leading to systematic illness which may increase the overall cost of treatment
METHODS
An electronic search was performed in using Pubmed,Paediatric journals of Neurology ,MEDLINEetc
RESULTS
The literature search identified 30 unduplicated papers. Of these 11 papers were excluded by reading the abstracts and titles. Another 10 papers were excluded after reading their complete text. We selected 9 papers which comprised of case studies and observational studies.


CONCLUSION
The combination of different antiepileptic drugs has resulted in drug induced choreoathetosis. A particular increased risk was seen with combinations that have phenytoin and lamotrigine. This could be due to an additive or a synergistic effect on central dopaminergic pathways.

Key words: choreoathetosis,antiepileptics, meta analysis


 
ARTICLE TOOLS
Abstract
PDF Fulltext
Print this article Print this Article
How to cite this articleHow to cite this article
Export to
Export to
Related Records
 Articles by Sriram Shanmugam
Articles by Lidhu Daniel
Articles by Jaleel Ahamed
on Google
on Google Scholar
Article Statistics
 Viewed: 78
Downloaded: 44
Cited: 0

How to Cite this Article
Pubmed Style

Shanmugam S, Daniel L, Ahamed J. META ANALYSIS OF ANTIEPILEPTIC DRUGS INDUCED CHOREOATHETOSIS IN PAEDIATRIC PATIENTS. Int J Med Rev Case Rep. 2017; 1(3): 47-50. doi:10.5455/IJMRCR.ANTIEPILEPTIC-DRUGS-INDUCED-CHOREOATHETOSIS


Web Style

Shanmugam S, Daniel L, Ahamed J. META ANALYSIS OF ANTIEPILEPTIC DRUGS INDUCED CHOREOATHETOSIS IN PAEDIATRIC PATIENTS. http://journalmedicalreports.com//?mno=274040 [Access: January 18, 2018]. doi:10.5455/IJMRCR.ANTIEPILEPTIC-DRUGS-INDUCED-CHOREOATHETOSIS


AMA (American Medical Association) Style

Shanmugam S, Daniel L, Ahamed J. META ANALYSIS OF ANTIEPILEPTIC DRUGS INDUCED CHOREOATHETOSIS IN PAEDIATRIC PATIENTS. Int J Med Rev Case Rep. 2017; 1(3): 47-50. doi:10.5455/IJMRCR.ANTIEPILEPTIC-DRUGS-INDUCED-CHOREOATHETOSIS



Vancouver/ICMJE Style

Shanmugam S, Daniel L, Ahamed J. META ANALYSIS OF ANTIEPILEPTIC DRUGS INDUCED CHOREOATHETOSIS IN PAEDIATRIC PATIENTS. Int J Med Rev Case Rep. (2017), [cited January 18, 2018]; 1(3): 47-50. doi:10.5455/IJMRCR.ANTIEPILEPTIC-DRUGS-INDUCED-CHOREOATHETOSIS



Harvard Style

Shanmugam, S., Daniel, L. & Ahamed, J. (2017) META ANALYSIS OF ANTIEPILEPTIC DRUGS INDUCED CHOREOATHETOSIS IN PAEDIATRIC PATIENTS. Int J Med Rev Case Rep, 1 (3), 47-50. doi:10.5455/IJMRCR.ANTIEPILEPTIC-DRUGS-INDUCED-CHOREOATHETOSIS



Turabian Style

Shanmugam, Sriram, Lidhu Daniel, and Jaleel Ahamed. 2017. META ANALYSIS OF ANTIEPILEPTIC DRUGS INDUCED CHOREOATHETOSIS IN PAEDIATRIC PATIENTS. International Journal of Medical Reviews and Case Reports, 1 (3), 47-50. doi:10.5455/IJMRCR.ANTIEPILEPTIC-DRUGS-INDUCED-CHOREOATHETOSIS



Chicago Style

Shanmugam, Sriram, Lidhu Daniel, and Jaleel Ahamed. "META ANALYSIS OF ANTIEPILEPTIC DRUGS INDUCED CHOREOATHETOSIS IN PAEDIATRIC PATIENTS." International Journal of Medical Reviews and Case Reports 1 (2017), 47-50. doi:10.5455/IJMRCR.ANTIEPILEPTIC-DRUGS-INDUCED-CHOREOATHETOSIS



MLA (The Modern Language Association) Style

Shanmugam, Sriram, Lidhu Daniel, and Jaleel Ahamed. "META ANALYSIS OF ANTIEPILEPTIC DRUGS INDUCED CHOREOATHETOSIS IN PAEDIATRIC PATIENTS." International Journal of Medical Reviews and Case Reports 1.3 (2017), 47-50. Print. doi:10.5455/IJMRCR.ANTIEPILEPTIC-DRUGS-INDUCED-CHOREOATHETOSIS



APA (American Psychological Association) Style

Shanmugam, S., Daniel, L. & Ahamed, J. (2017) META ANALYSIS OF ANTIEPILEPTIC DRUGS INDUCED CHOREOATHETOSIS IN PAEDIATRIC PATIENTS. International Journal of Medical Reviews and Case Reports, 1 (3), 47-50. doi:10.5455/IJMRCR.ANTIEPILEPTIC-DRUGS-INDUCED-CHOREOATHETOSIS



Online Submission & Review

Abstracted & Indexed in:

Indexing and Abstracting Services

  • DOAJ
  • Google Scholar
  • ResearchBib (Academic Research System)
  • ESJI - Eurasian Scientific Journal Index
  • ASI - Advanced Science Index

Library

  • NLB - National Library of Bulgaria
  • University of Saskatchewan
  •  

Online Resources

  • Geneva Foundation for Medical Education and Research (GFMER)
  • CrossRef
  • SciLit
  • Scipers
  • ROAD (Directory of Open Access Scholary Resources)
  • JiFactor
  • International Committee of Medical Journal Editors (ICMJE)